Discussions By Condition: I cannot get a diagnosis.

Are these symptoms related???

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • September 7, 2007
  • 02:43 AM

I’m a 26 yr old female. I have multiple health problems and I feel like they all could be related. Any suggestions or advice would be greatly appreciated. Here is my history: At 16 I had an emergency c-section to deliver my son. I had a tremendous amount of pain and I developed an infection after the surgery. When I was 18, I started having problems with chronic diarrhea and pain in my right side close to my gallbladder. My PCP did labs, ultrasound of my gallbladder, endoscopies, and a nuclear test to check the function of my gallbladder. All of these tests came back clear and the PCP said I was suffering from stress. The symptoms continued for another two years. I switched PCPs and the new doctor referred me to a gastroenterologist and to a gynecologist, because I had developed pain in my lower abdomen near my ovaries. The gastro repeated the endoscopy and also did an ultrasound of my whole abdomen. They didn’t find anything of importance. The gastro treated me for a bacteria infection of my digestive system and my symptoms subsided, but didn’t completely go away. The gyn I saw bluntly told me that if I was having pain then they needed to do surgery to find out why. So, I had laproscopy done. The doctor found scar tissue that was connecting my left ovary to my intestines. They separated everything and sent me on my way. At age 24, I start having the same symptoms again. I lost 20lbs in less than a month due to the diarrhea. The pain around my ovary had returned. I also had a couple of incidents of blurry vision that were blamed on migraines and I also became very sensitive to cold. I noticed that when the diarrhea came on I would become very pale and extremely cold (no matter the temperature). Since, I was in a new town, I went to a new PCP. He did labs to check my thyroid and the basic cbc, but all was clear. He blamed the weigh loss and diarrhea on stress due to a bad job and a divorce. He prescribed Lexapro. For the blurry vision, I was sent to a neurologist and ophthalmologist. The neurologist did an MRI and a CT. Both were clear. He acknowledged that he couldn’t explain the blurry vision, but he did think it was related to migraines that I’d had since I was 10 yrs old. So, he started me on different medications to treat the migraines. One of the meds made me gain 30lbs. I complained about the weight gain so he put me on Topomax. It was to treat the migraines and cause weight loss. I stayed on that for 6 mos and then I stopped taking it, because I was concerned about the correlation of the medication and vision problems. I was already having vision problems and I didn’t want to go blind. The ophthalmologist I saw gave me a clean bill of health. So, I’m still having blurry vision, diarrhea, sensitive to cold, pain near the left ovary. I decided, since I wasn’t getting any answers from my doctors, that I would completely clean my system of any medications I was taking. I stop taking all migraine meds, depo provera, and the lexapro the PCP had given me for stress. I did this in August of 2006. At the end of October of 2006, I left my high paying, high stress sales job in the hopes of feeling better. I started my new job and I was still having the same symptoms plus my periods didn’t return. By November, I had decided that I need to seek additional help. I made an appointment with the gastro from 6 yrs earlier. I was considered a new patient and I couldn’t see him until Feb 14, 2007. Happy Valentine’s day to me! When I saw the gastro, he felt pretty confident that it was some type of bacteria infection again. He did blood work, urine analysis, and a breath test. The breath test came back positive for bacteria. So, he put me on my first of many rounds of Xiafian. The diarrhea subsides when I’m taking the medicine. Once I stop taking it, within a month it comes back. Also during this time around April 2007, I went to see the same gyn who had done my laproscopy, who also had became my regular gyn. I advised him I had stopped taking the depo eight months ago and my periods had not returned. I also told him that I was having pain around my left ovary. He did an exam and blood test of my basic hormone levels. The blood test all came back “normal”. He advised me that he could do surgery again, but that would be up to me. He put me on a round of progesterone to try to start my periods. I felt awful. I had a lot of pain and felt really weak. The medicine didn’t work, but I also developed a new symptom, I started lactating. So, I’m not pregnant, my son is 10 yrs old and I’m lactating! I got really upset at this point. The gyno really wasn’t offering me any idea as to what was causing the lack of periods and lactation. He suggested I do another round of progesterone to see if it would work again. I refused to take the meds. So, a couple of months pass and the problems are still persisting. I called the doctor’s office back and asked them to call me in the lowest dose birth control pill. The nurse ran the gamete with questions and seemed pretty confused by my problems. None the same, the doctor called it in. My hopes are that the hormones will induce the lactation to stop and the periods to start. I have a week to go to see if I start my period and the lactation is still present. Now, I also have some new symptoms that don’t seem to be related to anything else. I’ve had 4 UTIs/ kidney infections in 6 months. I’m a educated person I know what causes UTIs and what to do to prevent them. All my efforts have failed. A doctor filling in for my PCP finally referred me to a Urologist. I have an appointment in two weeks. I’m also now having problems with getting dizzy when I stand up. I’ve been playing it off as I was getting up too fast, but it’s happening so frequently that I think it’s something more. So, now that everyone has the full history does anyone have any idea what’s wrong with me? Is it possible all these symptoms are related or do I have multiple problems? Also, I think this is important, every doctor I’ve seen has said that they thought I had some type of hormone imbalance, but none of them have been able to tell what is out of sync.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?